Format

Send to

Choose Destination
J Small Anim Pract. 2004 Jun;45(6):307-10.

Adrenal necrosis in a dog receiving trilostane for the treatment of hyperadrenocorticism.

Author information

1
Department of Clinical Studies, School of Veterinary Medicine, University of Pennsylvania, 3900 Delancey Street, Philadelphia, PA 19104, USA.

Abstract

Clinical and biochemical changes suggestive of hypoadrenocorticism were observed in a 10-year-old male neutered Staffordshire bull terrier shortly after beginning therapy with trilostane for the treatment of hyperadrenocorticism. The dog's condition was stabilised with intravenous fluids, fludrocortisone and prednisolone. An exploratory laparotomy and excisional biopsy of the left adrenal gland were performed. Histopathological analysis showed adrenal cortical necrosis with reactive inflammation and fibrosis. Trilostane is a reversible inhibitor of steroid synthesis and this complication has not been reported previously. Clinicians should be aware that trilostane therapy may result in adrenal necrosis but that prompt treatment might correct a life-threatening situation.

PMID:
15206477
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center